Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 7, NWS El Paso, TX

September 25, 2004El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this flash flood warning at Sep 25, 2004, 12:23 AM MDT for El Paso County, Hudspeth County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2004, 12:23 AM MDT (06:23 UTC)
Expired
Sep 25, 2004, 3:30 AM MDT
In force
3 hr
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

Counties El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 68 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 6.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2004-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2004-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
3114 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 250625
FFWELP
TXC141-229-250930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1223 AM MDT SAT SEP 25 2004

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN EL PASO COUNTY IN TEXAS
  INCLUDING THE CITIES OF...SAN ELIZARIO...FABENS
  WEST CENTRAL HUDSPETH COUNTY IN TEXAS

* UNTIL 330 AM MDT

* AT 1220 AM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN OF 5 TO 6 INCHES EXTENDING FROM FABENS EAST TO WESTERN        
  PORTIONS HUDSPETH COUNTY.  THE AREA OF HEAVY RAIN WAS NEARLY       
  STATIONARY.

* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR RURAL        
  WESTERN HUDSPETH COUNTY AT 1240 AM MDT

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR
THE LATEST WEATHER INFORMATION.

LAT...LON 3160 10634 3144 10622 3130 10586 3162 10581

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 1:53 PM MDT, 10 hours 30 minutes earlier.

Area forecast discussion, Sep 24, 1:53 PM MDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM
153 PM MDT FRI SEP 24 2004

SYNOPSIS...
THE REGION WILL HAVE AN ACTIVE WEATHER PATTERN FOR THE NEXT FEW DAYS
AS AN UPPER LEVEL TROUGH MOVES INTO THE AREA. MOISTURE FLOWING INTO
THE REGION WILL GENERATE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER
SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS THROUGH
MONDAY.  SKIES WILL SEE CONSIDERABLE CLOUDINESS AND TEMPERATURES NEAR
SLIGHTLY BELOW NORMALS.  CHANCE FOR RAIN WILL DIMINISH SOME BY THE
MIDDLE OF NEXT WEEK.

DISCUSSION...
LOW LEVEL SOUTHEAST FLOW CONTINUES TO ADVECT MOISTURE INTO THE AREA
TODAY.  THE MOIST FLOW PATTERN WILL PERSIST THROUGH THE WEEKEND.
PRECIPITABLE WATER VALUES ARE EXPECTED TO EXCEED AN INCH DURING THE
PERIOD.  AT THE SAME TIME AN UPPER LEVEL TROUGH WILL MOVE INTO THE
AREA AND PROVIDE LIFT AND INSTABILITY ACROSS THE CWFA.  TEMPERATURES
ALOFT WILL ALSO COOL...STEEPENING THE LAPSE RATES.  THESE FACTORS
WILL RESULT IN INCREASED CLOUDINESS AND A CHANCE OF SHOWERS AND
THUNDERSTORMS.  OROGRAPHIC LIFT WILL INCREASE CHANCES FOR RAIN OVER
THE MOUNTAINS.  THE TROUGH WILL EVOLVE INTO A SLOW MOVING LOW THAT
WILL REMAIN OVER THE AREA THROUGH MONDAY.

THE UPPER TROUGH WILL SHIFT TO THE EAST ON TUESDAY AND HIGH PRESSURE
WILL BUILD OVER THE AREA.  THERE SHOULD A REDUCTION IN PRECIP CHANCES
TUESDAY AND WEDNESDAY.  ENOUGH RESIDUAL MOISTURE REMAINS FOR
CONTINUED SLIGHT CHANCE BOTH DAYS.  ANOTHER UPPER LOW WILL APPROACH
THE AREA LATER IN THE WEEK FOR A CONTINUED CHANCE OF PRECIPITATION.

PRELIMINARY NUMBERS...

EL PASO               BB 062/080 060/080 057 32333
ALAMOGORDO            BE 058/076 056/076 056 32333
LAS CRUCES            BB 061/079 059/079 055 22333
CLOUDCROFT            BT 041/059 041/059 042 43455
TRUTH OR CONSEQUENCES BB 055/077 055/077 053 22333
SILVER CITY           BB 052/073 052/072 048 23333
DEMING                BB 057/078 057/078 051 22333
LORDSBURG             BB 058/078 057/078 053 22333
SIERRA BLANCA         BE 058/076 056/076 058 32333

.ELP WATCHES/WARNINGS/ADVISORIES...NONE

04
Hazardous weather outlook, Sep 24, 10:50 AM MDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX
1050 AM MDT FRI SEP 24 2004

NMZ022>025-030>032-TXZ055-056-242249-
EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM-
SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM-
SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO...
CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB...
LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO...
SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK...
TRUTH OR CONSEQUENCES AND UNIVERSITY PARK
1050 AM MDT FRI SEP 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW
MEXICO AND FAR WEST TEXAS.

.DAY ONE...

ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING...MAINLY EAST OF THE RIO GRANDE.
STORMS MAY PRODUCE WIND GUSTS TO 45 MPH...SMALL HAIL AND BRIEF
PERIODS OF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY.
SOME STORMS MAY PRODUCE WIND GUSTS 50 MPH AND SMALL HAIL.
THE STORMS DURING THE WEEKEND MAY PRODUCE LOCALLY HEAVY RAINFALL THAT
COULD CAUSE MINOR FLOODING IN THE VICINITY OF THE STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

GNL

In the hours before

Special weather statement, Sep 24, 8:08 PM MDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
808 PM MDT FRI SEP 24 2004

NMZ024-TXZ055-056-250506-
EL PASO TX-HUDSPETH TX-TULAROSA BASIN/SOUTHERN DESERT NM-
INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO...
CHAPARRAL...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB...
MONTANA VISTA...SAN ELIZARIO...SIERRA BLANCA AND SOCORRO
808 PM MDT FRI SEP 24 2004

...THUNDERSTORMS MOVING EASTWARD ACROSS SOUTHERN NEW MEXICO AND FAR
WEST TEXAS...

AT 805 PM...A BROKEN LINE OF THUNDERSTORMS WAS MOVING EASTWARD ACROSS
SOUTHERN OTERO COUNTY AND NORTHWEST HUDSPETH COUNTY...AND WAS
BEGINNING TO EXTEND FURTHER SOUTH INTO HUDSPETH COUNTY. ANOTHER
THUNDERSTORM WAS APPROACHING FAR SOUTHEASTERN EL PASO COUNTY FROM THE
WEST. THE STRONGEST STORMS WILL PRODUCE SMALL HAIL...BRIEF HEAVY
RAIN...GUSTY WINDS TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING.

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.